Freecof Syrup: Each 5 ml syrup contains Dextromethorphan Hydrobromide BP 10 mg, Pseudoephedrine Hydrochloride BP 30 mg & Triprolidine Hydrochloride BP 1.25 mg.
Freecof is the combination of three active ingredients, Dextromethorphan HBr, Pseudoephedrine HCl & Triprolidine HCl. Dextromethorphan HBr has an antitussive action. It controls coughs by depressing the medullary cough centre. It is used to suppress dry or painful cough. It is useful for clearing mucus, dust and other particles from the throat and lungs. Pseudoephedrine HCl has a sympathomimetic activity and is an effective upper respiratory decongestant. It acts by stimulating alpha adrenergic receptors. In the lining of the nose and sinuses, pseudoephedrine acts on receptors in the muscles of the blood vessel walls, causing them to contract and therby decreases blood flow to the lining of the nose and sinuses. By decreasing blood flow, fluid congestion in the nose and sinuses is reduced. Triprolidine is a sedating antihistamine which acts on histamine H1 receptors. It blocks the action of histamine, preventing dilatation of blood vessels, reducing redness and swelling. Therefore, this syrup is used to relieve the symptoms of colds and flu, such as nasal congestion, cough and runny nose, where these are associated with a dry cough.
Freecof is indicated for the symptomatic relief of upper respiratory tract disorders accompanied by non-productive cough.
Dosage & Administration
Adults : 2 tea-spoon three times daily
Over 12 years: 2 tea-spoon three times daily.
6 to 12 years: 1 tea-spoon three times daily.
2 to 5 years: 1/2 tea-spoon three times daily.
6 months to 2 years: 1/4 tea-spoon three times daily or on advice of a physician only.
This syrup is contraindicated in-patients with a known hypersensitivity to its components. It is contraindicated in patients with severe hypertension or severe coronary artery disease. Patients being treated with monoamine oxidase inhibitors and within two weeks of stopping such treatment, ephedrine and other sympathomimetic agents as a hypertensive response may result. It is also contra-indicated in asthmatic patients during an attack of asthma.
Warning & Precautions
This combination may cause drowsiness, and impair performance in tests of auditory vigilance. Patients should not drive or operate machinery until they have determined their own response. Although there are no objective data, users of this syrup should avoid the concomitant use of alcohol or other centrally acting sedatives. Although pseudoephedrine has virtually no pressor effects in patients with normal blood pressure, this syrup should be used with caution in patients taking antihypertensive agents, tricyclic antidepressant, other sympathomimetic agents such as decongestants, appetite suppressants and amphetamine-like psychostimulants. Caution should be exercised in patients with hypertension, heart disease, diabetes, hyperthyroidism, elevated intraocular pressure or prostatic enlargement.
Central nervous system depression or excitation may occur, drowsiness being reported most frequently. Sleep disturbance and rarely, hallucinations have been reported. Skin rashes with without irritation, tachycardia, dryness of mouth, nose and throat have occasionally been reported. Urinary retention has been reported occasionally in male patients in which prostatic enlargement could be an important predisposing.
Concomitant use of this syrup with sympathomimetic agents, such as decongestants, tricyclic antidepressants, appetite suppressants and amphetamine-like psychostimulants, or with monoamine oxidase inhibitors which interfere with the catabolism of sympathomimetic amines, may occasionally cause a rise in blood pressure. Because of its Pseudoephedrine Hydrochloride content, this syrup may partially reverse the hypotensive action of drugs which interfere with sympathetic activity including bretylium, bethanidine, guanethidine, debrisoquine, methyldopa and beta-adrenergic blocking agents.
Use in special groups
Use in pregnancy: Although Pseudoephedrine Hydrochloride, Triprolidine Hydrochloride and Dextromethorphan Hydrobromide have been in use for many years without apparent ill consequence, there are no specific data on their use during pregnancy. Caution should therefore be exercised by balancing the potential benefit of treatment to the mother against any possible hazards to the developing fetus.
Freecof Syrup: Each bottle contains 100 ml syrup.